I had the depo shot done a few weeks ago and the nurse said it would take 7 days to work. However i had unprotected sex within these first 7 days,and since ive experienced pregnancy symptoms,is it possible im pregnant? As i know the depo basically tricks your body into thinking its pregnant,ive done 3 tests,one 2 days later that said negative and the other 2 i did a week later but they both said invalid,even though i followed all the instructions? Please help,quite confused atm lol thank you.
So why did you have unprotected sex when you knew it took 7 days to be effective? Depo can give you pregnancy like side effects-sore breasts, headaches, cramping, nausea, moodiness, increased appetite. It may be possible that you are pregnant or it could be side effects. Depo also makes periods very irregular and many women stop having periods while on Depo. Are you late for your period? A pregnancy test is more likely to show a pregnancy once you are at least a week late. It is possible that you are testing too soon. You can either wait and test later using the very first void (pee) of the morning or you can go back to the clinic/gynecologist and tell them you completely ignored their instructions and have them do a blood test which is more accurate than a urine test. Instructions are in place for a reason! If you are not going to follow them you shouldnt be surprised when something untoward happens.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 22 Jan 2015 • 1 answer
Updated 29 Jan 2015 • 1 answer
Updated 24 Jul 2017 • 1 answer
Updated 4 Apr 2015 • 1 answer
Updated 17 Sep 2015 • 1 answer